# SDR ASAA0380113

- Difficulty date: January 27, 2003
- Submitted: April 30, 2003
- Operation: Air carrier
- Aircraft: N954AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49387
- Engine: Pwa JT8D217A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Part number: 806685
- Condition: Leaking
- Location: Nr 4 Bearing
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

EN ROUTE BUR-PDX, WITH DIVERSION TO SMF, IN FLIGHT SHUTDOWN AND DIVERSION DUE TO INDICATION OF PRECIPITOUS DECREASE IN OIL QUANTITY (FROM 13.5 TO 10 QUARTS) DURING THE FIRST 30 MINUTES OF FLIGHT.  ENGINE REPLACED.  SHOP TEARDOWN INVESTIGATION REVEALED DISENTIGRATED NR 4 BEARING CARBON SEAL AS CAUSE OF OIL LOSS.  ENGINE CURRENTLY UNDER REPAIR.
